Alert archive / Massachusetts / Frost Advisories in 2007

Frost Advisory 4, NWS Boston/Norton, MA

May 7, 20074 counties in Massachusetts; Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island

NWS Boston/Norton, MA issued this frost advisory at May 7, 2007, 8:22 PM EDT for 4 counties in Massachusetts; Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It took effect at May 8, 2007, 3:00 AM EDT. It was in force for 34 min.

The area

The counties it named.

The facts

Issued
May 7, 2007, 8:22 PM EDT (00:22 UTC)
In effect from
May 8, 2007, 3:00 AM EDT
Expired
May 8, 2007, 3:34 AM EDT
In force
34 min
Issued by
NWS Boston/Norton, MA

Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Dukes County, MA, Norfolk County, MA, Plymouth County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 15 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 080022
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
822 PM EDT MON MAY 7 2007


CTZ003-004-MAZ017>021-023-RIZ001-080830-
/O.NEW.KBOX.FR.Y.0004.070508T0700Z-070508T1100Z/
TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...VINEYARD HAVEN...FOSTER...SMITHFIELD
822 PM EDT MON MAY 7 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY FOR THE
OUTLYING AREAS OF NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND...AND
MUCH OF SOUTHEAST MASSACHUSETTS.

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 33 AND 36
DEGREES ACROSS MANY OF THE OUTLYING AREAS OF THE REGION. THIS WILL
LEAD TO AREAS OF WIDESPREAD FROST ACROSS THESE LOCATIONS...FOR A FEW
HOURS JUST BEFORE SUNRISE. WIDESPREAD FROST IS NOT EXPECTED IN THE
URBAN CENTERS...WHERE OVERNIGHT LOW TEMPERATURES ARE ONLY EXPECTED TO
FALL INTO THE UPPER 30S AND LOWER 40S.

TEMPERATURES WILL RAPIDLY WARM EARLY TUESDAY MORNING AND ALL THE
FROST WILL BE GONE BY 730 AM.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

FRANK
1 follow-up statement
000 
WWUS71 KBOX 080734
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
334 AM EDT TUE MAY 8 2007


CTZ003-004-MAZ017>021-023-RIZ001-080845-
/O.CAN.KBOX.FR.Y.0004.000000T0000Z-070508T1100Z/
TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...VINEYARD HAVEN...FOSTER...SMITHFIELD
334 AM EDT TUE MAY 8 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST
ADVISORY. THE COMBINATION OF HIGH CLOUDS AND A LIGHT SOUTHWEST WIND
HAVE RESULTED IN TEMPERATURES ONLY FALLING INTO THE 40S OVERNIGHT.
THEREFORE...FROST IS NOT EXPECTED FOR THE REMAINDER OF THE EARLY
MORNING HOURS. 

$$

NOCERA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at May 7, 4:54 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 7, 4:54 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT MON MAY 7 2007

.SYNOPSIS...
ESSENTIALLY DRY AND WARMER THAN NORMAL INTO FRI...THEN A TRANSITION
COLD FRONT SHOWER EVENT FRI INTO EARLY SAT FOLLOWED BY A COOLER MOTHERS
DAY AS HIGH PRES EXTENDS FM SE CANADA INTO NEW ENGLAND. UNCERTAINTY
REGARDING POSSIBLE SLUG OF DIXIE MOISTURE COMING NORTH INTO SOUTHERN
NEW ENGLAND LATE MOTHERS DAY OR MONDAY OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
HIGH PRESSURE SOUTH OF NEW ENGLAND WILL DOMINATE OUR WEATHER THIS
EVENING. THE ATMOSPHERE IS VERY DRY WITH DEW POINT DEPRESSIONS OF
40 TO ALMOST 50 DEGREES. THIS IS RESULTING IN RELATIVE HUMIDITIES
AROUND 20 PERCENT ACROSS THE INTERIOR...RISING INTO THE 30S ALONG THE
COAST. FORTUNATELY WINDS ARE LIGHT...SO NO NEED FOR A RED FLAG
WARNINGS NEEDED. EXPECTING DEW POINTS TO INCREASE SWIFTLY ONE THE
MIXING STOPS AROUND SUNSET...BUT STILL NOT GET VERY HIGH.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
MODELS HAVE A VERY GOOD HANDLE ON THE SITUATION THROUGH TUESDAY.
CANNOT REALLY GO WRONG WITH ANY OF THEM. DID USE A BLEND OF THE MOS
GUIDANCE TO TWEAK TEMPERATURES FOR TONIGHT AND TUESDAY.

BIGGER ISSUE WILL BE DEW POINTS TUESDAY AFTERNOON. THINKING THE
MODELS ARE DRASTICALLY OVERDOING THE DEW POINTS...AND WILL USE A
LOCALLY DEVELOPED TECHNIQUE TO MIX DOWN DEW POINTS FROM THE TOP OF
THE MIXED LAYER.

OTHERWISE HIGH PRESSURE SOUTH OF NEW ENGLAND WILL REMAIN IN CONTROL
OF OUR WEATHER THROUGH TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
TUESDAY NIGHT...DECOUPLING ALONG THE SE COAST AND SOME SHALLOW OCEAN
MOISTURE MAY RESULT IN PATCHY FOG. OTRW MAV MOS TEMPS. WE MAY NEED TO
LOWER THE TEMPS IN UPCOMING FCSTS FOR COASTAL SE NEW ENGLAND.

WEDNESDAY...ANOTHER WARMER THAN NORMAL DAY. GFS MAV MOS GUIDANCE AND
PRIOR EARLY MORNING KBOX FCST LOOKED GOOD AS A MERGE. MOIST ADVECTION
EVENTUALLY RAISES THE CHC OF A SHORT PRD OF SHOWERS...PROBABLY AT
NIGHT NW INTERIOR. RECENT DRY PATTERN ARGUES AGAINST ANYTHING
SIGNIFICANT BUT LOW CHANCE LOOKS REASONABLE.

THU...COULD TURN OUT QUITE NICE AS WELL...AM JUST UNSURE HOW THE
MOISTURE/WAA ALIGNS. FCST CONFIDENCE ON ANY RAIN IS VERY LOW...TEMPS
WILL BE WARM. EARLY MORNING PATCHY FOG EXPECTED SE NEW ENGLAND.

FRI INTO EARLY SAT...LAST OF THE DECENT WLY ABV NORMAL WARMTH AND APPROACHING
CF AND SHORT WAVE SHOULD DVLP A BAND OF .10 TO .50 SHOWERS THRU SNE SOMETIME
FRI OR FRI NIGHT.

DID NOT FOCUS A LOT OF ATTN ON THUNDER...BUT ITS A LOW PROB POSSIBILITY.

CURRENT FCST FOR THE WKND IS ESSENTIALLY DRY AND COOLING DOWN FOR A BEAUTIFUL
MOTHERS DAY. RETURN FLOW WAA MAY BRING SHOWERS LATE MOTHERS DAY OR MORE
LIKELY MONDAY. SO WHILE WE DETERMINISTICALLY FCST A NICE DRY MOTHERS
DAY...CONFIDENCE IS RATED AVG. COULD SEE ANOTHER FASTER WAA SCENARIO
ON THE BACKSIDE OF THE DEPARTING HIGH. FOR NOW...THE OPTIMISTIC PATH
HAS BEEN SELECTED AS THE PREDOMINANT 12Z GFS ENSEMBLE SIGNAL...ALONG
WITH THE NEW 12Z ECMWF.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS EXPECTED TODAY AND TONIGHT WITH SOME CIRRUS -SCT250.
PATCHY FOG ACROSS SOUTHEAST MA...CAPE COD AND THE ISLANDS TUESDAY
NIGHT MAY RESULT IN SPOTTY IFR CONDITIONS. MVFR AND IFR CONDITIONS
MORE LIKELY TO DEVELOP FRIDAY IN THE PRESENCE OF A COLD FRONT. VFR
CONDITIONS EXPECTED SATURDAY.

&&

.MARINE...
IN THE SHORTER TERM THROUGH TUESDAY...NO HEADLINES THROUGH TONIGHT
BUT A SMALL CRAFT ADVISORY MAY BE NECESSARY 18Z TUESDAY-00Z WEDNESDAY
WITH WIND GUSTS FROM THE WEST 20-25 KT NEAR BOSTON HARBOR AND FROM
MERRIMACK RIVER TO PLYMOUTH. IMMEDIATE COASTAL SECTIONS NEAR CAPE COD
MAY ALSO EXPERIENCE WIND GUSTS FROM THE SW 20-25 KT TUE AFTERNOON.
SWELL FROM SOUTHERN ATLANTIC COASTAL STORM SHOULD HAVE MINIMAL IMPACT
ON THE NEW ENGLAND WATERS. CONFIDENCE IS NOT HIGH ON THE NEED FOR A
SMALL CRAFT ADVISORY...SO WILL LET NEXT SHIFT GET A LOOK.

IN THE LONG TERM...A GENERAL SOUTHWEST FLOW WILL PERSIST ACROSS THE
LOCAL WATERS TUESDAY NIGHT THROUGH FRIDAY AS SFC HIGH PRESSURE PARKS
ITSELF WELL EAST OF THE NEW ENGLAND COAST. A COLD FRONT WILL CROSS
THE WATERS FRIDAY NIGHT OR EARLY FRIDAY...WHICH WILL SWITCH THE WINDS
TO THE NORTH OR NORTHEAST AS CANADIAN HIGH PRESSURE BUILDS INTO
SOUTHERN NEW ENGLAND. OVERALL...RELATIVELY TRANQUIL CONDITIONS ARE
FORESEEN TUESDAY NIGHT THROUGH SUNDAY...WITH PERHAPS SOME MARGINAL
SMALL CRAFT SEAS ON THE OUTER WATERS DUE IN PART TO SWELL FROM THE
STORM OFF THE SOUTHEAST US COAST...AND FROM THE PERSISTENT SWLY
FETCH. A PERIOD OF SCA CONDITIONS POSSIBLE IMMEDIATELY AFTER FROPA
FRIDAY NIGHT OR MORE LIKELY SATURDAY.

&&

.FIRE WEATHER...
BRUSH FIRES OCCURRED TODAY IN LIGHT WIND SITN GENERALLY LESS
POTENTIAL FOR RAPID SPREAD. NOT RED FLAG CRITERIA.

MINIMUM RELATIVE HUMIDITY VALUES OF 15-25 PERCENT EXPECTED ACROSS
INTERIOR LOCATIONS THIS AFTERNOON AND 30 TO 60 PERCENT ALONG THE
COAST WITH WIND SPEEDS OF 10 TO 18 KT. MAXIMUM RELATIVE HUMIDITY
VALUES WILL RANGE FROM 50 TO 100 PERCENT TONIGHT...LOWEST ACROSS
HIGH TERRAIN AND URBAN CENTER LOCATIONS. MINIMUM RELATIVE HUMIDITY
VALUES RANGE FROM 15 TO 25 PERCENT INLAND TUESDAY AFTERNOON AND 30
TO 60 PERCENT ALONG THE SOUTHEAST COAST. WIND GUSTS TO 20 TO 25 KT
WILL BE POSSIBLE DURING TUE AFTERNOON. THE GFS AND NAM INDICATE THE
STRONGEST TRANSPORT WINDS OVER NORTHEAST SECTIONS.

AN ELEVATED FIRE RISK WILL EXIST MAINLY ACROSS NORTHEASTERN
SECTIONS OF THE FORECAST AREA TUE...INCLUDING THE BOS-LWM-MHT
MERRIMACK VALLEY CORRIDOR. WILL CONTINUE TO HIGHLIGHT THIS CONCERN
IN THE HAZARDOUS WEATHER OUTLOOK AS RED FLAG CONDITIONS MAY
POSSIBLE. WILL ALLOW LATER SHIFTS TO RE-ASSESS THIS POTENTIAL AND
COORDINATE WITH FORESTRY OFFICIALS BEFORE CONSIDERING STATEMENTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING FOR MAZ002>008-010-013>019-026.
NH...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING FOR NHZ011-012-015.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...DRAG
AVIATION...BELK
MARINE...DRAG/BELK
FIRE WEATHER...
Hazardous weather outlook, May 7, 5:17 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
517 PM EDT MON MAY 7 2007

MAZ002>008-010-013>019-026-NHZ011-012-015-082130-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
517 PM EDT MON MAY 7 2007

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST
MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ009-011-012-020>024-RIZ001>008-082130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
517 PM EDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN INCREASED FIRE HAZARD IS EXPECTED AS DRY CONDITIONS CONTINUE
THROUGH THIS WEEK. AFTERNOON RELATIVE HUMIDITY LEVELS WILL DROP TO
15 TO 25 PERCENT AND WINDS MAY GUST TO 20 MPH TUESDAY AFTERNOON.
A RED FLAG WARNING MAY BE NECESSARY FOR TUESDAY IF THE FORECAST WIND
SPEEDS CHANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-270-082130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
517 PM EDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:43 AM EDTRed Flag WarningBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more16 hr

Nearby

Frost Advisories in Massachusetts, 2007Frost Advisories in Connecticut, 2007Frost Advisories in Rhode Island, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.